Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 6, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 7, 2018, 3:14 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 7, 2018, 4:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2018, 3:14 PM EDT (19:14 UTC)
- In effect from
- Jun 7, 2018, 4:00 PM EDT
- Expired
- Jun 8, 2018, 2:23 PM EDT
- In force
- 22 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WHUS41 KGYX 071914 CFWGYX Coastal Hazard Message National Weather Service Gray ME 314 PM EDT Thu Jun 7 2018 ...COLD WATER EXPOSURE INCREASES ON FRIDAY... .The combination of warm air temperatures, mainly sunny skies, relatively light winds and very cold water temperatures will increase the number of paddle craft Friday. Cold water immersion remains a risk. Do not underestimate the danger of very cold water. MEZ023>028-NHZ014-081200- /O.NEW.KGYX.BH.S.0006.180607T2000Z-180608T1200Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 314 PM EDT Thu Jun 7 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FRIDAY... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect through Friday morning. * Location...The Southwest and Midcoast area of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the 70s along with mainly sunny skies, relatively light winds and subsiding seas may cause people to underestimate the dangers of the cold water. Water temperatures are currently only in the 50s. * Timing...Friday. * Winds...West to southwest around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
078 WHUS41 KGYX 080706 CFWGYX Coastal Hazard Message National Weather Service Gray ME 306 AM EDT Fri Jun 8 2018 ...COLD WATER EXPOSURE INCREASES TODAY... .The combination of warm air temperatures, mainly sunny skies, relatively light winds and very cold water temperatures will increase the number of paddle craft today. Cold water immersion remains a risk. Do not underestimate the danger of very cold water. MEZ023>028-NHZ014-090000- /O.EXT.KGYX.BH.S.0006.000000T0000Z-180609T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 306 AM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * Location...The Southwest and Midcoast area of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the 70s along with mainly sunny skies, relatively light winds and subsiding seas may cause people to underestimate the dangers of the cold water. Water temperatures are currently only in the 50s. * Timing...Today. * Winds...West to southwest around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Schwibs
190 WHUS41 KGYX 081823 CFWGYX Coastal Hazard Message National Weather Service Gray ME 223 PM EDT Fri Jun 8 2018 ...COLD WATER EXPOSURE CONTINUES ON SATURDAY... .The combination of warm air temperatures, mainly sunny skies, relatively light winds and very cold water temperatures will increase the number of paddle craft on Saturday. Cold water immersion remains a risk. Do not underestimate the danger of very cold water. MEZ023>028-NHZ014-091200- /O.CAN.KGYX.BH.S.0006.000000T0000Z-180609T0000Z/ /O.NEW.KGYX.BH.S.0007.180609T1200Z-180610T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 223 PM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect Saturday. * Location...The Southwest and Midcoast area of Maine as well as the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the 70s to lower 80s along with mainly sunny skies and relatively light winds may cause people to underestimate the dangers of the cold water. Water temperatures are currently only in the 50s. * Timing...Saturday. * Winds...West 10 to 15 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. * Beach Hazard...The warm air temperatures in the 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 2:57 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 7, 2:57 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Gray ME
257 PM EDT Thu Jun 7 2018
.SYNOPSIS...
A cold front will cross the region late tonight and early
Friday bringing a few scattered showers. A secondary cold front
will drop south into the region Friday night. High pressure
will build into New England from the west Saturday through
Sunday. This high will ease off the coast Monday and Tuesday. A
complex frontal system will bring scattered showers to the
region midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
A slow moving cold front will begin to cross central and northern
portions of the forecast area tonight. As with most frontal
passages this spring, this front is relatively moisture starved.
It will produce a few, light and scattered showers for northern
areas tonight.
Thereafter, patchy fog will develop once again, mainly over the
interior valleys, however there will be some fog and stratus
along the coast similar to last night. There will continue to be
a minimal diurnal range with overnight lows mainly in the 50s
overnight.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
The cold front will be slow to push off the coast on Friday. It
will pass relatively rain free with the most noticeable change
being a wind shift to the northwest. This will allow for milder
temperatures and an offshore flow, however localized sea breezes
are possible during the day due to the relatively weak gradient
flow. Expect 60s in the north with 70s elsewhere.
A secondary cold front will cross the region Friday night. Once
again this system will be relatively moisture starved with
mesoscale models indicating only a few widely scattered showers
expected over northern areas.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Canadian high pressure will dominate the weekend in northern New
England with plenty of sun and temperatures at or slightly below
normal. Highs on Saturday will range from the mid 60s to lower
70s in the north and mid 70s to near 80 in the south. Looking
for slightly cooler highs on Sunday as high pressure continues
to build in from the northwest with highs ranging from the mid
60s north to the mid 70s south.
High pressure will crest over the area Sunday night and will
shift offshore south of New England on Monday. Lows overnight
will generally range through the 40s and highs on Monday will
range from the upper 60s north to the upper 70s south.
High pressure will remain parked south of New England Monday
night and Tuesday with return flow bringing warmer air into the
region. High will range from the 70s north to the mid 80s south.
An approaching warm front will bring increasing clouds in the
afternoon but expect a dry day for most of the forecast area
with the exception of northern zones where a late day shower
will be possible.
Warm front lifting north through northern Maine will keep a
chance of showers in the forecast for northern zones Tuesday
night. the remainder of the forecast area will see variable
clouds. Lows will range from the upper 40s to upper 50s.
Cold front will push in from the west on Wednesday with showers
and thunderstorms likely...especially in southern zones during
the afternoon.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term...MVFR conditions in possibly rain showers tonight
with some stratus and patchy fog expected. Any lowered
visibilities or ceilings will be improving to VFR conditions on
Friday.
Long Term...
VFR Saturday through Tuesday.
&&
.MARINE...
Short Term...SCA for tonight over the outer waters as winds and
seas increase ahead of an approaching cold front. Winds
gradually diminish and switch to the west, southwest on Friday.
Long Term...
No problems noted through Tuesday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
Friday for ANZ150-152-154.
&&
ES/JCHazardous weather outlook, Jun 7, 2:58 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 258 PM EDT Thu Jun 7 2018 MEZ007>009-012>014-018>022-NHZ001>013-015-081900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 258 PM EDT Thu Jun 7 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-081900- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 258 PM EDT Thu Jun 7 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-081900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 258 PM EDT Thu Jun 7 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:16 AM EDT | Small Craft Advisory | GYX | 12 hr | |
| Jun 7, 3:00 PM EDT | Small Craft Advisory for Hazardous Seas | GYX | 4 hr | |
| Jun 7, 6:51 PM EDT | Small Craft Advisory | GYX | 8 hr |
Nearby
Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.